Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
dancer65

Adrenalin

Recommended Posts

I haven't posted here in a while life has been very challenging with moving my elderly Mum in next door to us so I can take care of her.

My Dr has increased my florinef to 0,3 to help with low BP, dizziness and fatigue, My BP has improved and the dizziness has too, vision problems and fatigue not so much! The last week I have had three attacks,one whist teaching, adrenalin I presume. I felt really light headed ,hot and fled the studio, then the chest and arm pains started followed by uncontrollable body tremors this lasted about 40 mins. This episode obviously has unnerved me, I was thankfully teaching adults at the time but I have now had to arrange for an adult to be present at all times when I am teaching children. I have already had to give up some of my work as I really cant cope physically and as the evening of teaching progresses so does my brain fog and the ability to remember the exercise I just set for the kids, my mind just goes blank. I am also having burning sensations on my hands and top of my shoulders which goes really red and itches like crazy. I am also experiencing excessive sweating numerous times a day for no reason, not menopausal as it is different feeling!

I would be grateful for any input of experiences can these attacks be prevented? Can they reduce over time?

Wishing you all well and thank you!

Share this post


Link to post
Share on other sites

Hi Dancer, sorry to hear about your mom. Becoming the role of a caregiver while you are ill yourself must be so stressful. I'm sure glad that she has you!

Not sure how much caffeine (if any) you are taking in, but it's a stimulant so I believe that it acts in the Central Nervous system and can temporarily make you feel energetic but then often will feel worse coming down from the caffeine, (jitters, shaking, increase in heart rate,etc). There was a study down at Brown University that says caffeine stimulates the adrenal glands to produce more adrenaline. I won't go too much further into it, but I have another study from the University of Maryland on CFS patients that should avoid caffeine all together. I drink one cup decalf in the morning, I need it for routine and the mental clarity. Not sure if that was helpful to you at all..

I cant remember if you are on a beta blocker. But if you and your doctor would like to be positive that these are adrenaline surges (Here is a link to a patients experience from the Mayo Clinic) that lists detailed instructions to determine your catecholamine levels are. https://lethargicsmiles.wordpress.com/2013/09/27/how-would-a-doctor-determine-if-i-have-hyperadrenergic-pots-all-about-catecholamine-testing-in-pots/ Also, I just wanted to throw my opinion out there that unless your symptomatic at the times of the test the results may not always show the extent of the #'s. I also had a 24 hour catecholamine urine collection that I did at home which was useful for me. I think Beta Blockers and Clonidine would be helpful to block the excess production. Everyone is different though, maybe you should talk to your doctor?

Take care dancer, keep us updated if you are able to, I know you've got a lot going on.
Sarah

Share this post


Link to post
Share on other sites

I had good luck with clonidine moderating the quantity and severity of "these spells". They do sound like some sort of sympathetic over activity, and adrenalin surges. And yes, these spells did become less frequent over time. It did take some time though.

I am wondering where the red hands and shoulders fit in. Is this associated with anything particular?

Share this post


Link to post
Share on other sites

Thank you to you both for taking the time to answer.

Sarah, yes Mum is pleased to be with me, we are very close and she had breast cancer last year but all is well now, however it has taken its toll on her mentally, her memory mainly and physically a big decline. I hope taking over the burden of paperwork and chores will give her time to enjoy her life more. My husband really supports me with her too so I am very lucky.

I have been drinking coffee when my BP was low as it is suppose to up the BP but I mainly drink water and lots of it! I think I will cut it out completely and see if that helps. I am not on a beta blocker, only a consultant can prescribe that I believe in the UK, I don't have a POTS Dr I am only with my GP, I think my surgery is short of money as he is very reluctant to refere me as I have made improvements in the last year form being unable to do anything but sit down to back to work .I suppose I just want more as we all do! I did contact a Dr in London for a private appointment but once I start on that path I will have to pay for all meds and tests, I cant afford it, On Friday my HR was about 103 t0 125, BP sitting at about 100/66 I took it regularly, so I gave myself a chilled afternoon yesterday.

gjensen I will look into the clonidine, thank you for giving me hope that these can become less frequent ! The red and hands and shoulders happen later on in the day after one of these surges and it lasts for hours, weird.

Wishing you both well

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...